Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 90, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 3, 2011, 7:40 PM EDT for Allendale County, South Carolina; Screven County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2011, 7:40 PM EDT (23:40 UTC)
- Expired
- Jun 3, 2011, 8:11 PM EDT
- In force
- 31 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Screven County, GA, Allendale County, SC
The radar
The Charleston,SC radar (KCLX), 62 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.7 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 493 J/kg
- Mixed-layer CIN
- -197 J/kg
- Mixed-layer LCL
- 1260 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- -63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
760
WUUS52 KCHS 032340
SVRCHS
GAC251-SCC005-040045-
/O.NEW.KCHS.SV.W.0090.110603T2340Z-110604T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
740 PM EDT FRI JUN 3 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL SCREVEN COUNTY IN SOUTHEAST GEORGIA...
WESTERN ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 845 PM EDT
* AT 738 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...NEAR MILLETT...MOVING SOUTHEAST AT 10 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO TENNIS BALL SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
MILLETT...MILLHAVEN...MARTIN...BURTONS FERRY LANDING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3304 8157 3305 8157 3307 8159 3308 8160
3312 8154 3297 8128 3280 8160 3297 8168
TIME...MOT...LOC 2341Z 315DEG 7KT 3301 8158
$$3 follow-up statements
331
WWUS52 KCHS 032352
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
752 PM EDT FRI JUN 3 2011
GAC251-SCC005-040045-
/O.CON.KCHS.SV.W.0090.000000T0000Z-110604T0045Z/
SCREVEN GA-ALLENDALE SC-
752 PM EDT FRI JUN 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR NORTHWESTERN ALLENDALE AND NORTH CENTRAL SCREVEN COUNTIES...
AT 747 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES SOUTH OF MILLETT...OR ABOUT 15 MILES WEST OF
ALLENDALE...MOVING SOUTHEAST AT 10 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BURTONS
FERRY LANDING...MARTIN AND MILLETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3285 8157 3298 8166 3304 8157 3305 8157
3308 8160 3312 8154 3297 8128
TIME...MOT...LOC 2352Z 315DEG 7KT 3299 8156
$$097
WWUS52 KCHS 040004
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
804 PM EDT FRI JUN 3 2011
GAC251-SCC005-040045-
/O.CON.KCHS.SV.W.0090.000000T0000Z-110604T0045Z/
SCREVEN GA-ALLENDALE SC-
804 PM EDT FRI JUN 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR NORTHWESTERN ALLENDALE AND NORTH CENTRAL SCREVEN COUNTIES...
AT 801 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BURTONS FERRY LANDING...OR ABOUT 11 MILES WEST OF
ALLENDALE...MOVING EAST AT 10 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BURTONS
FERRY LANDING...MARTIN AND MILLETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3288 8149 3299 8165 3304 8157 3305 8157
3308 8160 3312 8154 3297 8128
TIME...MOT...LOC 0005Z 284DEG 8KT 3300 8150
$$040
WWUS52 KCHS 040011
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
811 PM EDT FRI JUN 3 2011
GAC251-SCC005-040021-
/O.CAN.KCHS.SV.W.0090.000000T0000Z-110604T0045Z/
SCREVEN GA-ALLENDALE SC-
811 PM EDT FRI JUN 3 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ALLENDALE AND
NORTH CENTRAL SCREVEN COUNTIES HAS BEEN CANCELLED...
AT 806 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
LAT...LON 3288 8149 3299 8165 3304 8157 3305 8157
3308 8160 3312 8154 3297 8128
TIME...MOT...LOC 0011Z 284DEG 8KT 3300 8148
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 7:37 PM EDT, 3 minutes earlier.
Area forecast discussion, Jun 3, 7:37 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 737 PM EDT FRI JUN 3 2011 .SYNOPSIS... A WEAK BACKDOOR FRONT WILL DRIFT SOUTH INTO THE FORECAST AREA THIS EVENING AND EVENTUALLY DISSIPATE TONIGHT. HIGH PRESSURE WILL RETURN ACROSS THE AREA SATURDAY INTO SUNDAY. A COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY NIGHT...FOLLOWED BY HIGH PRESSURE THROUGH MUCH OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... MADE ADJUSTMENTS TO THE GRIDS AND ZONES THROUGH 11 PM TO ACCOUNT FOR CURRENT CONVECTIVE TRENDS. I HAVE INCREASED POPS SIGNIFICANTLY FOR INTERIOR GEORGIA COUNTIES FOLLOWING CURRENT CONVECTION AS WELL AS THE LOCAL 4KM WRF...WHICH HAS BEEN FAR SUPERIOR TO OTHER SHORT TERM MODELS IN RECENT DAYS. ACTIVITY SHOULD DIMINISH BY MIDNIGHT. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... SATURDAY...THE REMNANTS OF THE COLD FRONT WILL STILL LIE NEAR THE FORECAST AREA...ALTHOUGH IN A VERY ILL-DEFINED STATE...WITH HIGH PRESSURE TO BUILD IN ITS WAKE FROM THE NORTH. MEANWHILE...DEEP LAYERED RIDGING ALOFT WILL SETTLE INTO THE AREA WITH THE MEAN 1000-500 MB RIDGE AXIS TO ALIGN ITSELF OVER THE LOCAL AREA. HEIGHTS WILL BUILD A LITTLE FURTHER FROM TODAY...AND GIVEN THAT THE DEEPEST MOISTURE WILL PUSH OFF TO THE SOUTH AND SW AND NVA WILL MOVE IN ALOFT...RAIN CHANCES DO NOT LOOK PROMISING. HOWEVER...GIVEN THE DIFFUSE FRONT NEARBY ACROSS SOUTHERN GA AND THE SEA BREEZE BOUNDARY...WE WILL CARRY POPS AS HIGH AS 14 PERCENT...LEAVING THE OPTION OPEN TO GO WITH SLIGHT CHANCE POPS WITH THE EARLY MORNING FORECAST. THE SEA BREEZE WILL GET AN EARLY START WITH AN EAST TO SE BOUNDARY LAYER FLOW...AND THAT ALONG WITH SLIGHTLY LOWER 850 MB AND 1000-850 MB THICKNESS WILL PRODUCE TEMPS THAT ARE NOT QUITE AS HOT AS THEY WERE TODAY. LOWER AND MID 80S WILL SUFFICE AT THE BEACHES...CLOSER TO 90 INLAND FROM US-17 TO I-95...BUT AS HIGH AS THE LOWER AND MID 90S ELSEWHERE. SUNDAY...THE SURFACE AND RIDGING ALOFT WILL BEGIN TO SHIFT SOUTHWARD IN ADVANCE OF THE NEXT COLD FRONT AND AN ASSOCIATED SHORT WAVE ALOFT. WHILE WE DO SEE LOWER HEIGHTS...THE BEST FORCING WILL STAY TO OUR NORTH AND NW THROUGH LATE DAY OR MORE LIKELY SUNDAY NIGHT. WE WILL CARRY A RAIN FREE FORECAST THROUGH 21Z WITH CONVECTIVE TEMPS IN THE LOWER AND MID 90S...THEN SLIGHT CHANCE POPS INTO SUNDAY NIGHT. THESE PROBABILITIES THOUGH MAY NEED TO BE ADJUSTED UPWARDS AT A LATER TIME IF AN ORGANIZED MCS IS ABLE TO DEVELOP WITH THE SHORT WAVE. SOME OF THE CONVECTIVE PARAMETERS DO SUGGEST THE POSSIBILITY OF SOME STRONG OR EVEN SEVERE STORMS IF THAT ORGANIZATION OCCURS. THE HEAT WILL BE EVEN GREATER AGAIN DESPITE THE LOWER HEIGHTS ALOFT...AS COMPRESSIONAL HEATING DEVELOPS AHEAD OF THE FRONT AND OUR 850 MB TEMPS AND LOW LEVEL THICKNESS VALUES INCREASE. THAT ALONG WITH A WEST TO NW FLOW THROUGHOUT MUCH OF THE VERTICAL AND THE CONTINUED VERY DRY GROUNDS DUE TO OUR LACK OF RAINFALL WILL ALLOW FOR TEMPS TO REACH THE MID AND UPPER 90S JUST ABOUT EVERYWHERE. EVEN THE BEACHES BEFORE THE RESULTANT SEA BREEZE WILL SEE TEMPS 85-90. COMBINED WITH DEW POINTS IN THE MID AND UPPER 60S WILL GENERATE HEAT INDICES OF 100-103 DEGREES IN THE AFTERNOON. MONDAY...CONVECTION CHANCES WILL DROP AGAIN IN WAKE OF THE DEPARTING SHORT WAVE ALOFT. BUT WITH THE REMNANTS OF THE FRONT OVER OR NEAR THE AREA...THE SEA BREEZE AND SOME INDICATIONS OF THE NOSE OF THE UPPER LEVEL JET...WE COULD SEE A FEW SHOWERS AND T-STORMS DEVELOPING ACROSS THE AREA. CONFIDENCE/PROBABILITIES THOUGH ARE NO HIGHER THAN 14 PERCENT AT THIS TIME. TEMPS WILL BE A FEW DEGREES LOWER THAN ON SUNDAY WITH MORE OF AN ONSHORE BOUNDARY LAYER FLOW AND SLIGHTLY LOWER 850 MB TEMPS AND LOW LEVEL THICKNESS VALUES TO OCCUR. LOOKING FOR LOWER AND MIDDLE 80S AT THE COAST...LOWER AND MIDDLE 90S MOST ELSEWHERE...BUT UPPER 90S WEST OF A LINE FROM HAMPTON TO NEWINGTON AND GLENNVILLE. HEAT INDICES WILL AGAIN CRACK 100 DEGREES IN MANY LOCATIONS. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... HIGH PRESSURE IS EXPECTED TO REMAIN THE DOMINANT WEATHER FEATURE THROUGH THE LONG TERM PERIODS...RESULTING IN MINIMAL RAIN CHANCES AND ABOVE NORMAL TEMPERATURES. WILL KEEP POPS LIMITED TO SLIGHT CHANCE OR LESS THROUGH THE PERIOD. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... KCHS...THE BOUNDARY IS WELL THROUGH CHS...SO THE CHANCE OF RAIN FOR THE REMAINDER OF THE NIGHT IS NEAR NIL. DEW POINTS HAVE DROPPED A BIT A SLIGHTLY DRIER AIR MOVES IN. VFR CONDITIONS EXPECTED THROUGH SATURDAY AFTERNOON...ALTHOUGH WOULD NOT BE SHOCKED TO SEE A BRIEF PERIOD OF MVFR NEAR SUNRISE. KSAV...EVENING FORECAST IS COMPLICATED BY UPSTREAM CONVECTION THAT HAS FIRED IN THE LAST COUPLE OF HOURS. HOWEVER...WITH SEA BREEZE WELL INLAND...I THINK THE MAJORITY OF CONVECTION SHOULD STAY TO THE WEST OF THE TERMINAL. I PUT IN A VCTS FOR A FEW HOURS IN CASE A CELL GETS CLOSE AND WILL WATCH RADAR TRENDS CLOSELY IN CASE AN AMENDMENT IS NEEDED. SIMILAR TO CHS...IT SHOULD OTHERWISE BE VFR...OR POSSIBLY A PERIOD OF MVFR NEAR SUNRISE SATURDAY MORNING. EXTENDED AVIATION OUTLOOK...WE COULD SEE SOME REDUCED VISIBILITIES IN ISOLATED SHOWERS/THUNDERSTORMS LATE SUNDAY AFTERNOON AND SUNDAY NIGHT AS A COLD FRONT MOVES THROUGH THE AREA. OTHERWISE...VFR CONDITIONS SHOULD PREVAIL. && .MARINE... A WEAK FRONT WILL DESCEND THROUGH THE WATERS OVERNIGHT...AND EXPECT SOUTHERLY FLOW THIS AFTERNOON TO STEADILY BACK TO THE NORTHEAST BY DAYBREAK SATURDAY. A SUBTLE NORTHEAST TO EAST SURGE WILL AFFECT THE WATERS SATURDAY IN THE WAKE OF THE DIFFUSE COLD FRONT...BUT EVEN WITH THE SEA BREEZE CIRCULATIONS DO NOT EXPECT WIND SPEEDS TO EXCEED 15 KT...WITH SEAS NO HIGHER THAN 3 FEET. THERE WILL BE SOME TIGHTENING OF THE PRESSURE GRADIENT AHEAD OF A COLD FRONT LATER SUNDAY...BUT AGAIN NOTHING MORE THAN 15 KT WINDS AND 3 FEET SEAS TO OCCUR. MARINERS ARE ALERTED TO THE POSSIBILITY OF SOME STRONG T-STORMS POSSIBLY IMPACTING THE WATERS LATE SUNDAY INTO SUNDAY NIGHT IN ASSOCIATION WITH AN APPROACHING COLD FRONT. HIGH PRESSURE WILL THEN PREVAIL ACROSS THE SC WATERS MONDAY...WITH THE REMAINS OF THE FRONT ACROSS THE GA WATERS. WINDS AND SEAS THOUGH WILL BE WELL BELOW ANY SCA CRITERIA. TUESDAY THROUGH WEDNESDAY...HIGH PRESSURE WILL PREVAIL OVER THE WATERS THROUGH MID WEEK. OVERALL...IT LOOKS LIKE A FAIRLY TRANQUIL PERIOD WITH WINDS AND SEAS BELOW ADVISORY LEVELS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jun 3, 5:02 AM EDT, 14 hours 38 minutes before
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
In the hours before
Special weather statement, Jun 3, 6:17 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
617 PM EDT FRI JUN 3 2011
SCZ049-050-032245-
CHARLESTON-COASTAL COLLETON-
617 PM EDT FRI JUN 3 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
COLLETON COUNTIES THROUGH 645 PM EDT...
AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR EDISTO ISLAND...MOVING SOUTH AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
EDISTO BEACH...EDISTO ISLAND...ROCKVILLE AND SEABROOK ISLAND...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 35 TO 45 MPH...
SMALL HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3255 8017 3254 8017 3254 8018 3255 8020
3251 8028 3247 8033 3248 8034 3262 8031
3264 8016 3257 8015
TIME...MOT...LOC 2217Z 359DEG 12KT 3256 8025Special weather statement, Jun 3, 6:31 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
631 PM EDT FRI JUN 3 2011
GAZ088-032300-
SCREVEN-
631 PM EDT FRI JUN 3 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN COUNTY
THROUGH 700 PM EDT...
AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR MILLHAVEN...MOVING SOUTH AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HILLTONIA AND MILLHAVEN...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3294 8173 3303 8157 3303 8156 3280 8151
3281 8178
TIME...MOT...LOC 2231Z 002DEG 9KT 3299 8164Special weather statement, Jun 3, 6:42 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 642 PM EDT FRI JUN 3 2011 GAZ100-101-116-032315- BULLOCH-EFFINGHAM-INLAND BRYAN- 642 PM EDT FRI JUN 3 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...EFFINGHAM AND BRYAN COUNTIES THROUGH 715 PM EDT... AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR OLNEY...MOVING SOUTH AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... BLITCHTON...EDEN...LANIER AND MELDRIM... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... DIME SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. && LAT...LON 3215 8134 3212 8155 3228 8155 3230 8141 TIME...MOT...LOC 2243Z 352DEG 9KT 3225 8147
Special weather statement, Jun 3, 7:18 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 718 PM EDT FRI JUN 3 2011 GAZ088-100-032345- BULLOCH-SCREVEN- 718 PM EDT FRI JUN 3 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND BULLOCH COUNTIES THROUGH 745 PM EDT... AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR WATERS...MOVING SOUTH AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... ALTMAN...CAPTOLO...DOVER...SYLVANIA AND WOODCLIFF... PREPARE NOW FOR THE FOLLOWING HAZARDS... STRONG WINDS OF 45 TO 55 MPH... PENNY SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. && LAT...LON 3258 8153 3256 8180 3275 8177 3276 8159 TIME...MOT...LOC 2318Z 351DEG 9KT 3275 8168
Special weather statement, Jun 3, 7:19 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
719 PM EDT FRI JUN 3 2011
GAZ087-032345-
JENKINS-
719 PM EDT FRI JUN 3 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS COUNTY
THROUGH 745 PM EDT...
AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BIRDSVILLE...MOVING SOUTH AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
EMMALANE...HERNDON AND MILLEN...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3288 8213 3292 8209 3293 8206 3293 8198
3275 8193 3273 8211 3275 8213 3282 8215
TIME...MOT...LOC 2319Z 351DEG 8KT 3291 8210Local storm report, Jun 3, 7:28 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
728 PM EDT FRI JUN 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM HAIL 5 NW SYLVANIA 32.79N 81.70W
06/03/2011 E1.00 INCH SCREVEN GA TRAINED SPOTTER
&&
EVENT NUMBER CHS1100433
VBThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 9:56 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Colleton, Dorchester, Hampton | 64 min |
| Jun 2, 10:27 PM EDT | Special Weather Statement | CHS | Dorchester | 33 min |
| Jun 2, 10:55 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton, Dorchester, Hampton, Jasper | 48 min |
| Jun 3, 6:17 PM EDT | Special Weather Statement | CHS | Charleston | 28 min |
| Jun 2, 11:36 PM EDT | Special Weather Statement | CHS | Screven | 24 min |
| Jun 2, 11:47 PM EDT | Special Weather Statement | CHS | Effingham | 28 min |
| Jun 3, 12:03 AM EDT | Special Weather Statement | CHS | Jenkins | 27 min |
| Jun 3, 12:10 AM EDT | Severe Thunderstorm Warning | CHS | Jenkins, Screven | 65 min |
| Jun 3, 12:59 AM EDT | Special Weather Statement | CHS | Jenkins | 31 min |
| Jun 3, 1:19 AM EDT | Special Weather Statement | CHS | Jenkins | 26 min |
| Jun 3, 5:04 PM EDT | Special Weather Statement | CHS | Jenkins | 26 min |
| Jun 3, 5:26 PM EDT | Special Weather Statement | CHS | Screven | 34 min |
| Jun 3, 5:50 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Effingham, Jenkins, Screven | 24 min |
| Jun 3, 6:31 PM EDT | Special Weather Statement | CHS | Screven | 29 min |
| Jun 3, 6:41 PM EDT | Severe Thunderstorm Warning | CHS | Screven | 64 min |
| Jun 3, 6:42 PM EDT | Special Weather Statement | CHS | Effingham | 33 min |
| Jun 3, 7:18 PM EDT | Special Weather Statement | CHS | Screven | 27 min |
| Jun 3, 7:19 PM EDT | Special Weather Statement | CHS | Jenkins | 26 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.